Alert archive / Iowa / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 21, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Apr 6, 2010, 12:09 AM CDT for Audubon County, Cass County, Iowa. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2010, 12:09 AM CDT (05:09 UTC)
- Expired
- Apr 6, 2010, 12:45 AM CDT
- In force
- 36 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Audubon County, IA, Cass County, IA
The radar
The Des Moines radar (KDMX), 102 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 12:21 AM CDT | HAIL 0.88 | Exira, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 10:39 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
629
WUUS53 KDMX 060509
SVRDMX
IAC009-029-060545-
/O.NEW.KDMX.SV.W.0021.100406T0509Z-100406T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1209 AM CDT TUE APR 6 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AUDUBON COUNTY IN WEST CENTRAL IOWA...
NORTHWESTERN CASS COUNTY IN SOUTHWEST IOWA...
* UNTIL 1245 AM CDT
* AT 1207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.
THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF ELK HORN...OR 59 MILES
SOUTH OF IDA GROVE...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
AUDUBON...KIMBALLTON...BRAYTON...EXIRA AND AUDUBON AIRPORT.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 49 AND 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4152 9506 4159 9506 4160 9510 4163 9511
4182 9475 4165 9475 4164 9476 4161 9476
4160 9475 4149 9474 4144 9516 4151 9516
TIME...MOT...LOC 0509Z 248DEG 39KT 4154 9510
WIND...HAIL <50MPH 1.50IN
$$
VACHALEK2 follow-up statements
412
WWUS53 KDMX 060527
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1227 AM CDT TUE APR 6 2010
IAC009-029-060545-
/O.CON.KDMX.SV.W.0021.000000T0000Z-100406T0545Z/
CASS IA-AUDUBON IA-
1227 AM CDT TUE APR 6 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR AUDUBON AND
NORTHWESTERN CASS COUNTIES UNTIL 1245 AM CDT...
AT 1225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 10 MILES SOUTHEAST OF AUDUBON...OR 62 MILES
SOUTHEAST OF IDA GROVE...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN AUDUBON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4152 9506 4159 9506 4160 9510 4163 9511
4182 9475 4165 9475 4164 9476 4161 9476
4160 9475 4149 9474 4144 9516 4151 9516
TIME...MOT...LOC 0527Z 256DEG 39KT 4159 9480
WIND...HAIL <50MPH 1.00IN
$$
VACHALEK094
WWUS53 KDMX 060546
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1246 AM CDT TUE APR 6 2010
IAC009-029-060556-
/O.EXP.KDMX.SV.W.0021.000000T0000Z-100406T0545Z/
CASS IA-AUDUBON IA-
1246 AM CDT TUE APR 6 2010
...THE SEVERE THUNDERSTORM WARNING FOR AUDUBON AND NORTHWESTERN CASS
COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT.
LAT...LON 4152 9506 4159 9506 4160 9510 4163 9511
4182 9475 4165 9475 4164 9476 4161 9476
4160 9475 4149 9474 4144 9516 4151 9516
TIME...MOT...LOC 0527Z 256DEG 39KT 4159 9480
$$
VACHALEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 7:57 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Apr 5, 7:57 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 757 PM CDT MON APR 5 2010 ...UPDATED WATCHES/WARNINGS/ADVISORIES SECTION... .SHORT TERM /TONIGHT/... ELEVATED THUNDERSTORMS CONTINUE TO DEVELOP OVER CENTRAL AND SOUTHERN IOWA EARLY THIS AFTERNOON ALONG THE INITIAL WAVE OF THETA-E ADVECTION. ONE STRONG SUPERCELL IS LOCATED OVER CLARKE AND LUCAS COUNTIES AND HAS BEEN PRODUCING GOLFBALL SIZED HAIL. AN ATTENDANT PERSISTENT MESO HAS BEEN ONGOING HOWEVER THE ELEVATED NATURE OF THE STORM WILL PRECLUDE TORNADIC DEVELOPMENT BUT WILL ENHANCE HAIL SIZE THROUGH RECYCLING. THE LARGE HAIL IS THE PRIMARY THREAT WITH THESE STORMS WHILE THEY REMAIN ELEVATED BEFORE THE WARM FRONT OVER MISSOURI CROSSES INTO SOUTHERN IA. VERY HIGH LOW LEVEL SRH VALUES OF 300-500 M2/S2 WILL ARRIVE ALONG THE WARM FRONT. STORMS SHOULD BECOME SFC BASED NEAR THE BOUNDARY AND EXPECT A TORNADIC THREAT TO DEVELOP WITH THE POTENTIAL FOR A STRONG TORNADO OR TWO. THE TORNADIC THREAT WILL CONTINUE NEAR THE BOUNDARY THROUGH MUCH OF THE NIGHT WITH STORMS REMAINING NEAR SFC BASED AND EXTREME LOW LEVEL SHEAR REMAINING. HEAVY RAIN THREAT STILL LOOKS HIGH OVERNIGHT WITH STRONG MOISTURE INFLUX INTO THE STATE DUE TO A 60-70KT LLJ DEVELOPING AND POINTING INTO THE REGION. THE LLJ WILL ALSO PROVIDE PLENTY OF FORCING ALONG AND NORTH OF SLOWLY NORTHWARD ADVANCING WARM FRONT. WILL BE ISSUING A FLASH FLOOD WATCH FOR FLASH FLOOD POTENTIAL TONIGHT AND TUESDAY MORNING THEN SUBSEQUENT POTENTIAL FOR RIVER FLOODING. .LONG TERM /TUESDAY THROUGH MONDAY/... ADDITIONAL SEVERE WEATHER IS EXPECTED TUESDAY AS THE SURFACE LOW LIFTS ACROSS CENTRAL IOWA DURING THE DAY. ONCE AGAIN SHEAR IS MORE THAN ENOUGH FOR SUPERCELLS AND WE HAVE A JET MAX FEEDING INTO THE BOUNDARY WITH THE TRIPLE POINT LIFTING ACROSS CENTRAL IOWA DURING THE MORNING HOURS. HEAVY RAIN A CONTINUED THREAT AS WELL...MAINLY OVER NORTHERN IOWA. HAIL THREAT ALSO POSSIBLE CWA WIDE. SOME CONCERN FOR TORNADOES AS WELL IN THE VICINITY OF THE TRIPLE POINT AND NEAR THE WARM FRONT. I EXPECT TO HAVE ONGOING CONVECTION IN THE MORNING FOLLOWED BY A BREAK IN THE EARLY AFTERNOON. ANY BREAK IN THE CLOUDS AT ALL WILL RAPIDLY DESTABILIZE THE AIRMASS AND SPIN UP STORMS OTHERWISE THE ATMOSPHERE IS EXPECTED TO RELOAD DURING THE EARLY AFTERNOON WITH ADDITIONAL STORM DEVELOPMENT IN THE LATE AFTERNOON PUSHING EAST DURING THE EVENING. THE SEVERE THREAT IS EXPECTED TO WANE IN THE MID EVENING HOURS BUT HEAVY RAIN IS STILL POSSIBLE AND ADDRESSED IN THE HYDRO SECTION. ON WEDNESDAY THE UPPER LEVEL SYSTEM LIFTS THROUGH THE AREA BRINGING ADDITIONAL THUNDERSTORM CHANCES THOUGH THE SEVERE THREAT WILL BE OVER THE HEAVY RAIN THREAT STILL EXISTS...MAINLY EASTERN HALF. HIGH PRESSURE THEN BUILDS IN FOR THE REST OF THE WEEK FOR COOLER AND DRY CONDITIONS. FOR LATE IN THE EXTENDED THE MODELS DEVELOP A LARGE TROUGH DIGGING INTO THE SOUTHERN PLAINS. MODELS VARY ON DETAILS BUT MONDAY NIGHT THE PATTERN STARTS TO GET ACTIVE AGAIN. INTRODUCED SOME POPS INTO THE FORECAST MONDAY/MONDAY NIGHT TIMEFRAME. .HYDROLOGY... FACTORS ARE COMING TOGETHER FOR A POTENTIAL MODERATE IMPACT HYDRO EVENT OVER THE NEXT FEW DAYS. INITIAL CONCERN IS FLASH FLOODING OVERNIGHT TONIGHT...THEN EVOLVING INTO A RIVER FLOOD EVENT BY LATE TUESDAY INTO WEDNESDAY. MAIN PLAYERS ARE HIGH SOIL MOISTURE...ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL. PRESENTLY...AREA OF GREATEST CONCERN FOR FLASH FLOODING TONIGHT IS ROUGHLY BETWEEN U.S. HWY 20 AND U.S. HWY 30...AND EAST OF U.S. HWY 169. PRESENT SOIL MOISTURE DATA SUPPORTS A HYDRO EVENT. SOIL MOISTURE DATA FROM CPC...IOWA STATE UNIVERSITY/S WEPP PROJECT AND LOCAL ADJUSTED GREEN AND AMPT FFMP /AGA-FFMP/ INDICATE COLUMNAR SOIL MOISTURE HAS RECOVERED MODEST AMOUNTS AT BEST SINCE MID TO LATE MARCH WHEN OUR SNOW MELT FLOOD EVENT WAS UNDERWAY. ALTHOUGH THE TOP FEW INCHES OF SOIL MOISTURE HAS DRIED SOMEWHAT...THE SOIL BELOW IT IS NEARLY TO TOTALLY SATURATED. PARAMETERS FROM STUDIES DONE BY MOORE AND MADDOX ARE FAVORABLE FOR HEAVY RAINFALL...WHEN LOOKING AT MODEL PROGS. FACTORS INCLUDING 925-850 MB THETA-E...925-850 MB THETA-E ADVECTION...925-850 MB MOISTURE CONVERGENCE...1000-500 MB MEAN RH...LOW LEVEL JET AND OTHERS SUPPORT HEAVY RAINFALL BEGINNING TONIGHT. ONE INGREDIENT MISSING IS A JET STREAK...WITH HIGH JET ISOTACHS STRETCHING FROM THE GREAT PLAINS TO NORTH OF IA. STILL...THOUGH...IMPRESSIVE MOISTURE TRANSPORT MAY HELP COMPENSATE. CORFIDI VECTORS ARE PROGGED TO BE AROUND 20 KT OVERNIGHT. ONE QUESTION IS WHERE THE SURFACE WARM FRONT WILL GO. CURRENT SURFACE OBSERVATION DATA SHOWS THE MODELS ARE PRESENTLY HANDLING ITS EVOLUTION WELL. WE DO HAVE SOME CONCERN THAT THE FRONT MAY NOT MOVE AS FAR NORTH TONIGHT AS THE MODELS ARE PROGGING...ESPECIALLY IF ENOUGH CONVECTION ERUPTS NORTH OF IT. THUS...HAVE INCLUDED BUFFER AREAS TO OUR FLASH FLOOD WATCH. RFC QPF ENSEMBLE HYDROGRAPHS REFLECT RISES IN RESPONSE TO HEAVY RAINFALL OVER THE NEXT FEW DAYS. AM CONCERNED THESE FORECAST HYDROGRAPHS ARE NOT CORRECTLY CAPTURING THE POTENTIAL HYDROLOGIC RESPONSE HOWEVER. COLLABORATION WITH NCRFC CONFIRMED THIS CONCERN. RIVER MODEL MAY BE UNDER-SIMULATING THE HYDROLOGIC RESPONSE DUE TO TEMPORAL AND AREAL DISTRIBUTION ISSUES OF THE INPUT 6-HR QPF...AS WELL AS THE FACT THAT MODEL IS PRESENTLY IN RECESSION MODE FOR MANY STREAMS. SINCE THE MODEL USES 6-HR QPF...IT TENDS TO SMOOTH OUT THE LOCALLY INTENSE RAINFALL FROM THUNDERSTORMS. AND...WHEN THE MODEL IS IN RECESSION MODE...THE MODEL SOMETIMES HAS DIFFICULTY TURNING THE RIVER AROUND FOR A RISE. SO...WE WILL HAVE TO CONTINUE MONITORING THE SENSIBLE WX AND RAINFALL TENDENCIES...AS WELL AS RIVER STAGES...AND MAKE ADJUSTMENTS TO THE FORECASTS AS NECESSARY. && .AVIATION... 06/00Z...SHARP COLD FRONT STRETCHES W-E ACROSS NORTHERN MO ATTM AND IS MOVING SLOWLY NORTHWARD...SHOULD REACH KOTM IN A FEW HOURS BUT REMAIN SOUTH OF THE OTHER TERMINALS OVERNIGHT. TO THE NORTH OF THE FRONT LOW CIGS ARE EXPANDING IN AREA AS LOW-LEVEL MOISTURE POOLS NEAR THE BOUNDARY. THIS WILL RESULT IN MVFR CIGS AT KDSM AND KFOD...THEN AT KMCW AND KALO BY AROUND 04Z...POSSIBLY LOWERING FURTHER TO IFR AT TIMES. AS THE NIGHT PROGRESSES A LARGE AREA OF TSTORMS IS EXPECTED TO DEVELOP AND MOVE ACROSS THE AREA...MOST LIKELY NORTH OF I-80 AFTER 06Z. SOME OF THE STORMS COULD BE STRONG TO SEVERE...HOWEVER DO NOT HAVE ENOUGH CONFIDENCE IN DETAILS TO INCLUDE SUCH STRONG IMPACTS IN THE TAFS ATTM. EXPECT THE FRONT TO MOVE FURTHER NORTH ON TUESDAY WITH A LULL IN PRECIP AFTER SUNRISE...THEN MORE TSTORMS DEVELOPING TUESDAY AFTN/EVE. && .DMX WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH THROUGH 2 AM CDT TUESDAY FOR ADAMS-APPANOOSE-CLARKE- DAVIS-DECATUR-LUCAS-MONROE-RINGGOLD-TAYLOR-UNION-WAPELLO-WAYNE. FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-DALLAS-FRANKLIN-GREENE- GRUNDY-GUTHRIE-HAMILTON-HARDIN-HUMBOLDT-JASPER-MARSHALL-POLK- POWESHIEK-STORY-TAMA-WEBSTER-WRIGHT. && SHORT TERM...DONAVON LONG TERM...FAB HYDROLOGY...ZOGG AVIATION...LEE
Hazardous weather outlook, Apr 5, 4:01 PM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 401 PM CDT MON APR 5 2010 IAZ024>028-034>039-045>050-057>062-062115- HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-HAMILTON- HARDIN-GRUNDY-BLACK HAWK-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- 401 PM CDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THIS AFTERNOON AND EARLY THIS EVENING...ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WITH LARGE HAIL ARE POSSIBLE. AFTER 8 PM THIS EVENING...SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL ARE LIKELY. ISOLATED TORNADOES ARE ALSO POSSIBLE TONIGHT. IN ADDITION TO A FLASH FLOOD THREAT...HEAVY RAINFALL COULD RETURN NUMEROUS RIVERS BACK ABOVE FLOOD STAGE OVER THE NEXT SEVERAL DAYS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY. THE POTENTIAL EXISTS FOR LARGE HAIL AND DAMAGING WINDS ALONG WITH TORNADOES. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT AND TUESDAY AFTERNOON. IAZ070>075-081>086-092>097-062115- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 401 PM CDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS WITH LARGE HAIL ARE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. AFTER 6 PM THIS EVENING...SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL ARE LIKELY. A FEW TORNADOES WILL REMAIN POSSIBLE THROUGHOUT THE OVERNIGHT HOURS. THERE IS THE POTENTIAL FOR A STRONG TORNADO OR TWO TO OCCUR ESPECIALLY EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON. THE POTENTIAL EXISTS FOR LARGE HAIL AND DAMAGING WINDS ALONG WITH TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT...AND TUESDAY AFTERNOON. IAZ004>007-015>017-023-033-044-062115- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-SAC-CRAWFORD- 401 PM CDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WITH LARGE HAIL ARE EXPECTED LATE THIS EVENING AND OVERNIGHT. HAIL UP TO THE SIZE OF QUARTERS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE. THE POTENTIAL EXISTS FOR LARGE HAIL AND DAMAGING WINDS ALONG WITH TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT...AND TUESDAY AFTERNOON. DONAVON
In the hours before
Special weather statement, Apr 5, 7:39 PM CDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 739 PM CDT MON APR 5 2010 IAZ047-048-060115- BOONE-STORY- 739 PM CDT MON APR 5 2010 AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHWESTERN BOONE COUNTY...MOVING NORTHEAST AT 50 MPH. ONE HALF INCH DIAMETER HAIL...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... BOONE BY 750 PM CDT... STORY CITY BY 810 PM CDT... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MOYER
Local storm report, Apr 5, 7:53 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
753 PM CDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM HAIL 5 WNW KNOXVILLE AIRPORT 41.33N 93.20W
04/05/2010 M1.00 INCH MARION IA EMERGENCY MNGR
1242 PM HAIL KNOXVILLE 41.32N 93.10W
04/05/2010 E1.00 INCH MARION IA TRAINED SPOTTER
0104 PM HAIL INDIANOLA 41.36N 93.57W
04/05/2010 M0.88 INCH WARREN IA EMERGENCY MNGR
0113 PM HAIL DE SOTO 41.53N 94.01W
04/05/2010 E0.88 INCH DALLAS IA LAW ENFORCEMENT
0115 PM HAIL VAN METER 41.53N 93.96W
04/05/2010 E1.00 INCH DALLAS IA TRAINED SPOTTER
REPORTED AT VAN METER FIRE STATION
0115 PM HAIL 1 SE JOHNSTON 41.68N 93.69W
04/05/2010 E0.88 INCH POLK IA TRAINED SPOTTER
0121 PM HAIL CLIVE 41.61N 93.77W
04/05/2010 E0.75 INCH POLK IA TRAINED SPOTTER
0131 PM HAIL JOHNSTON 41.69N 93.70W
04/05/2010 M1.00 INCH POLK IA TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL COVERING THE GROUND.
0135 PM HAIL WSW DELPHOS 40.66N 94.34W
04/05/2010 M1.00 INCH RINGGOLD IA TRAINED SPOTTER
0208 PM HAIL 1 N DIAGONAL 40.83N 94.34W
04/05/2010 E1.00 INCH RINGGOLD IA TRAINED SPOTTER
0228 PM HAIL 2 NNW ELLSTON 40.87N 94.13W
04/05/2010 M1.50 INCH RINGGOLD IA TRAINED SPOTTER
0236 PM HAIL 7 SSE THAYER 40.94N 94.00W
04/05/2010 E1.75 INCH CLARKE IA LAW ENFORCEMENT
SHERIFF DEPUTY IN SMALL TOWN OF HOPEVILLE.
0244 PM HAIL 4 S MURRAY 40.98N 93.95W
04/05/2010 E1.75 INCH CLARKE IA TRAINED SPOTTER
0245 PM HAIL MURRAY 41.04N 93.95W
04/05/2010 E1.00 INCH CLARKE IA TRAINED SPOTTER
CORRECTED FOR TIME
0330 PM HAIL LACONA 41.19N 93.38W
04/05/2010 E1.00 INCH WARREN IA PUBLIC
HAIL REPORTED AT THE LACONA POST OFFICE.
0337 PM HAIL 4 W MELCHER-DALLAS 41.23N 93.32W
04/05/2010 E1.75 INCH MARION IA TRAINED SPOTTER
GROUND IS WHITE WITH HAIL.
0342 PM HAIL 6 WSW KNOXVILLE AIRPORT 41.27N 93.22W
04/05/2010 M1.00 INCH MARION IA STORM CHASER
0350 PM HAIL 4 SW KNOXVILLE 41.28N 93.16W
04/05/2010 E1.00 INCH MARION IA EMERGENCY MNGR
0352 PM HAIL KNOXVILLE 41.32N 93.10W
04/05/2010 E1.75 INCH MARION IA EMERGENCY MNGR
0356 PM HAIL KNOXVILLE 41.32N 93.10W
04/05/2010 E1.75 INCH MARION IA TRAINED SPOTTER
0400 PM HAIL 3 NNE KNOXVILLE AIRPORT 41.35N 93.10W
04/05/2010 M1.50 INCH MARION IA STORM CHASER
0400 PM HAIL 2 NE KNOXVILLE 41.34N 93.07W
04/05/2010 E1.25 INCH MARION IA TRAINED SPOTTER
0404 PM HAIL PELLA 41.41N 92.92W
04/05/2010 E1.00 INCH MARION IA TRAINED SPOTTER
0410 PM HAIL PELLA 41.41N 92.92W
04/05/2010 E1.75 INCH MARION IA TRAINED SPOTTER
0415 PM HAIL 1 N PELLA AIRPORT 41.42N 92.95W
04/05/2010 E1.00 INCH MARION IA TRAINED SPOTTER
0416 PM HAIL 3 SE PELLA 41.38N 92.88W
04/05/2010 E1.75 INCH MARION IA EMERGENCY MNGR
0449 PM HAIL DEEP RIVER 41.58N 92.37W
04/05/2010 M1.25 INCH POWESHIEK IA TRAINED SPOTTER
COVERING GROUND
0452 PM HAIL 1 E DEEP RIVER 41.58N 92.35W
04/05/2010 E1.00 INCH POWESHIEK IA TRAINED SPOTTER
&&
BMOYERSpecial weather statement, Apr 5, 11:24 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1124 PM CDT MON APR 5 2010 IAZ070-071-060500- ADAIR-CASS- 1124 PM CDT MON APR 5 2010 AT 1121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH CENTRAL CASS COUNTY...MOVING NORTHEAST AT 55 MPH. PENNY SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... STUART BY MIDNIGHT CDT... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MOYER
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 11:39 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass, Guthrie | 35 min |
| Apr 6, 12:06 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll | 39 min |
| Apr 6, 12:33 AM CDT | Severe Thunderstorm Warning | DMX | Guthrie | 42 min |
| Apr 6, 1:03 AM CDT | Severe Thunderstorm Warning | DMX | Crawford | 42 min |
| Apr 6, 1:25 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas | 50 min |
| Apr 6, 5:12 AM CDT | Areal Flood Advisory | DMX | Black Hawk, Grundy | 108 min |
| Apr 6, 4:35 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Grundy | 40 min |
| Apr 6, 5:03 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Lucas, Mahaska, Marion, Warren | 42 min |
| Apr 6, 5:11 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 34 min |
| Apr 6, 5:44 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Poweshiek, Tama | 46 min |
| Apr 6, 5:57 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Poweshiek, Tama | 48 min |
| Apr 6, 6:01 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion | 26 min |
| Apr 6, 6:06 PM CDT | Severe Thunderstorm Warning | DMX | Warren | 39 min |
| Apr 6, 6:08 PM CDT | Tornado Warning | DMX | Poweshiek, Tama | 37 min |
| Apr 6, 6:13 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Warren | 32 min |
| Apr 6, 6:29 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Marshall, Polk, Poweshiek | 46 min |
| Apr 6, 6:57 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Poweshiek | 48 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.